Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 287, NWS Springfield, MO

July 10, 2006Christian County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2006, 1:13 PM CDT for Christian County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 1:13 PM CDT (18:13 UTC)
Expired
Jul 10, 2006, 2:00 PM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Christian County, MO

The radar

The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:45 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 10, 12:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT MON JUL 10 2006

.DISCUSSION...

LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN
DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER
RIDGE PARKED ACROSS THE CENTRAL U.S. MEAN GUIDANCE AND ENSEMBLES
SHOW THE HIGHEST THICKNESS VALUES AND ASSOCIATED SURFACE
TEMPERATURES ACROSS THE NORTHERN PLAINS WITH RECORD HIGH
TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME STANDARDIZED ANOMALIES
AT THE 85H DONT INDICATE ANYTHING OUT OF THE ORDINARY FOR
(OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE NORMAL MEANS.
HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS REPLACEMENT
FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S LOOK GOOD WITH
HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES OVER THE UPCOMING
WEEKEND.

LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS
SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN
ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY
EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK
CONVERGENCE MAY DEVELOP. JLT

&&

.AVIATION...

HAVE CONTINUED VICINITY THUNDER THROUGH THE AFTERNOON AT SPRINGFIELD
AND JOPLIN AND CARRIED SOME TEMPO THUNDER THROUGH 20Z TO 21Z TO
ACCOUNT FOR SCATTERED STORMS DEVELOPING WITHIN DESTABILIZING AIRMASS
OVER SOUTHWEST MO. BASED ON OBSERVED CLOUD TRENDS...BROUGHT CEILINGS
BRIEFLY BELOW 2000 FEET AT SPRINGFIELD. WILL REMAIN MORE OPTIMISTIC
AT JOPLIN WHERE TEMP/DEWPOINT SPREADS ARE GREATER.

WILL CARRY VICINITY THUNDER THROUGH MUCH OF THE EVENING UNTIL
SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS MOVES ACROSS TAF SITES.
THEREAFTER WILL CARRY MVFR CEILINGS AROUND 12Z THROUGH 15-18Z.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 10, 12:37 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT MON JUL 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1237 PM CDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS
OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF
RAIN FELL EARLIER TODAY. IN ADDITION...GUSTY WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE IN FAR SOUTHWEST MISSOURI BETWEEN 2 AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH
THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID
IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES
AND TEMPERATURES RISING INTO THE LOW TO MID 90SB WILL CAUSE HEAT
INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF
SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE
ENCOURAGE FOR NEXT SEVERAL DAYS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jul 10, 11:08 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLASH FLOOD      1 S WHITE CHURCH        36.84N 91.79W
07/10/2006                   HOWELL             MO   LAW ENFORCEMENT

            VEHICLE REPORTED OFF THE ROAD DUE TO HEAVY RAINFALL AND
            HIGH WATER AT THE INTERSECTION OF HWY 17 AND W. NO
            INJURUIES REPORTED. MODOT ENROUTE TO CLOSE THE ROAD.

0830 AM     FLASH FLOOD      1 N WHITE CHURCH        36.86N 91.79W
07/10/2006                   HOWELL             MO   LAW ENFORCEMENT

            A FOOT OF WATER REPORTED OVER THE ROAD AT THE
            INTERSECTION OF HWY 17 AND COUNTY ROAD 228.

&&

HATCH
Local storm report, Jul 10, 11:20 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY RAIN       ROVER                   36.72N 91.62W
07/10/2006  E5.00 INCH       OREGON             MO   BROADCAST MEDIA

            RAINFALL REPORTED SINCE MIDNIGHT.

1100 AM     HEAVY RAIN       HOUSTON                 37.33N 91.96W
07/10/2006  E5.00 INCH       TEXAS              MO   AMATEUR RADIO

            RAINFALL SINCE MIDNIGHT.

1110 AM     HEAVY RAIN       5 S GROVESPRING         37.33N 92.61W
07/10/2006  E2.50 INCH       WRIGHT             MO   PUBLIC

            RAINFALL REPORTED SINCE 7 AM.

&&

HATCH
Local storm report, Jul 10, 11:26 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HEAVY RAIN       4 NE WHITE CHURCH       36.89N 91.73W
07/10/2006  E3.25 INCH       HOWELL             MO   PUBLIC

            RAINFALL SINCE MIDNIGHT.

1126 AM     HEAVY RAIN       WEST PLAINS             36.73N 91.85W
07/10/2006  M3.12 INCH       HOWELL             MO   ASOS

&&

HATCH
Local storm report, Jul 10, 11:43 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     HEAVY RAIN       3 W WHITE CHURCH        36.85N 91.84W
07/10/2006  E4.70 INCH       HOWELL             MO   BROADCAST MEDIA

            RAINFALL SINCE MIDNIGHT.

&&

HATCH
Local storm report, Jul 10, 11:55 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HEAVY RAIN       NIANGUA                 37.39N 92.83W
07/10/2006  E2.90 INCH       WEBSTER            MO   PUBLIC

            RAINFALL SINCE 7 AM.

&&

HATCH
Local storm report, Jul 10, 1:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     DOWNBURST        OZARK                   37.02N 93.21W
07/10/2006                   CHRISTIAN          MO   EMERGENCY MNGR

            WINDS ESTIMATED AT 60-70 MPH. TREES WERE ALSO REPORTED
            DOWN AROUND THE CITY.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:39 AM CDTFlash Flood WarningSGFHowell6 hr
Jul 10, 9:55 AM CDTFlash Flood WarningSGFOregon4 hr
Jul 10, 11:06 AM CDTFlash Flood WarningSGFTexas3 hr
Jul 10, 1:39 PM CDTSevere Thunderstorm WarningSGFTaney51 min
Jul 10, 1:45 PM CDTFlash Flood WarningSGFHowell6 hr
Jul 10, 1:58 PM CDTFlash Flood WarningSGFOregon, Shannon, Texas6 hr
Jul 10, 2:52 PM CDTFlash Flood WarningSGFLaclede, Webster, Wright6 hr
Jul 10, 3:41 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Vernon48 min
Jul 10, 3:48 PM CDTFlash Flood WatchSGFCamden, Christian, Dallas, Dent, Douglas, Greene and 14 more30 hr
Jul 10, 4:13 PM CDTSevere Thunderstorm WarningSGFJasper34 min
Jul 10, 4:22 PM CDTSevere Thunderstorm WarningSGFMcDonald38 min
Jul 10, 4:27 PM CDTSevere Thunderstorm WarningSGFNewton48 min
Jul 10, 4:45 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence60 min
Jul 10, 4:57 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.